Valproic acid related idiosyncratic drug induced hepatotoxicity in a glioblastoma patient treated with temozolomide

Bart Neyns*, Anne Hoorens, Roger Stupp

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

Glioblastoma patients undergoing treatment with surgery followed by radiation and temozolomide chemotherapy often develop a state of immunosuppression and are at risk for opportunistic infections and reactivation of hepatitis and herpes viruses. We report the case of a 48-year-old glioblastoma patient who developed acute cholestatic hepatitis with hepatic failure during adjuvant treatment with temozolomide and the integrin inhibitor cilengitide. A viral hepatitis was excluded and valproic acid treatment was stopped. Upon normalisation of the liver tests, temozolomide treatment was resumed without perturbation of the liver tests. Valproic acid related idiosyncratic drug induced hepatotoxicity should be considered as a differential diagnosis in glioblastoma patients undergoing adjuvant therapy.

Original languageEnglish (US)
Pages (from-to)131-134
Number of pages4
JournalActa Neurologica Belgica
Volume108
Issue number4
StatePublished - Dec 2008

Keywords

  • Glioblastoma
  • Hepatotoxicity
  • Idiosyncratic
  • Temozolomide
  • Valproic acid

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Valproic acid related idiosyncratic drug induced hepatotoxicity in a glioblastoma patient treated with temozolomide'. Together they form a unique fingerprint.

Cite this